Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 159, NWS Atlanta, GA

June 17, 2010Dooly County, Macon County, Sumter County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 17, 2010, 6:02 PM EDT for Dooly County, Macon County, Sumter County, Georgia. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2010, 6:02 PM EDT (22:02 UTC)
Expired
Jun 17, 2010, 6:45 PM EDT
In force
43 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Dooly County, GA, Macon County, GA, Sumter County, GA

The radar

The Robins AFB radar (KJGX), 92 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 6:05 PM EDTTSTM WND DMG2 S Oglethorpe, GAFIVE TREES DOWN COUNTY WIDE.
Jun 17, 6:39 PM EDTTSTM WND DMGLeslie, GAONE TREE DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1210 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1210 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

401 
WUUS52 KFFC 172202
SVRFFC
GAC093-193-261-172245-
/O.NEW.KFFC.SV.W.0159.100617T2202Z-100617T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 PM EDT THU JUN 17 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DOOLY COUNTY IN CENTRAL GEORGIA
  SOUTHEASTERN MACON COUNTY IN WEST CENTRAL GEORGIA
  SUMTER COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 645 PM EDT

* AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZED
  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM DOOLING TO 6 MILES EAST OF
  ANDERSONVILLE...MOVING SOUTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  AMERICUS...BYROMVILLE...LILLY...PINEHURST...VIENNA...LESLIE AND
  DESOTO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3196 8443 3216 8442 3215 8427 3217 8425
      3215 8418 3223 8417 3244 8389 3238 8384
      3229 8384 3229 8377 3213 8364 3203 8379
      3203 8395 3190 8393 3191 8432 3188 8434
TIME...MOT...LOC 2202Z 325DEG 13KT 3230 8391 3221 8404

$$
1 follow-up statement
938 
WWUS52 KFFC 172219
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
619 PM EDT THU JUN 17 2010

GAC093-193-261-172245-
/O.CON.KFFC.SV.W.0159.000000T0000Z-100617T2245Z/
SUMTER GA-MACON GA-DOOLY GA-
619 PM EDT THU JUN 17 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR DOOLY...SOUTHEASTERN MACON AND EASTERN SUMTER COUNTIES...

AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM DOOLING TO FLINT RIVER WMA...
MOVING SOUTHEAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BYROMVILLE...SUMTER...HUNTINGTON...LILLY...LAMAR...DRAYTON...
RICHWOOD...PINEHURST...VIENNA...COBB...LESLIE AND DESOTO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3192 8434 3212 8414 3234 8384 3229 8384
      3229 8377 3213 8364 3203 8379 3203 8395
      3190 8393
TIME...MOT...LOC 2219Z 325DEG 13KT 3225 8387 3216 8400

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 5:42 PM EDT, 20 minutes earlier.

Area forecast discussion, Jun 17, 5:42 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
542 PM EDT THU JUN 17 2010

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
SHOWERS AND THUNDERSTORMS ARE PUSHING INTO NW GA FROM TN
AND N AL...ASSOCIATED WITH PSEUDO-STATIONARY BACK DOOR FRONTAL
BOUNDARY EXTENDING FROM NC INTO NW TN. INCREASED POPS FOR THE
REMAINDER OF THE AFTERNOON...WITH LIKELY ACROSS NW GA TO ACCOUNT FOR
CURRENT CONVECTIVE ACTIVITY. EXPECT STRONG WINDS AND POSSIBLE
LARGE HAIL WITH THE STRONGER STORMS. ISOLATED SEVERE STORMS ARE
POSSIBLE. THESE STORMS ARE THE FIRST OF TWO WAVES TO IMPACT THE
AREA...WITH ACTIVITY EXPECTED TO DIMINISH OVERNIGHT.

MODELS INITIALIZE WELL WITH THE SURFACE REFLECTION OF THE UPPER HIGH
PRESSURE RIDGE SITUATED ACROSS THE EASTERN US. LOW PRESSURE REMAINS
OVER NEW ENGLAND WITH THE AFOREMENTIONED FRONTAL BOUNDARY EXTENDING
BACK INTO TN. MODELS IN BETTER AGREEMENT WITH THE MOVEMENT OF THE
FRONTAL BOUNDARY INTO GA. HAVE CONTINUED WITH A BIAS TOWARDS
PERSISTENCE...WITH DIURNAL CONVECTIVE ACTIVITY EACH AFTERNOON
THROUGH THE SHORT TERM...BUT GIVEN BOUNDARY PLACEMENT ACROSS THE
STATE...HAVE TENDED TOWARDS SLIGHTLY HIGHER POPS ACROSS THE CENTRAL
CWA. BOUNDARY INFLUENCE REFLECTED IN SWITCH TO EAST WINDS AT THE
SURFACE BY FRIDAY PM...AND WITH GOOD FLOW OFF THE ATLANTIC...AMPLE
MOISTURE ACROSS S GA SHOULD FUEL THOSE PM TSTMS. HIGH PRESSURE RIDGE
ALOFT REMAINS IN PLACE THROUGH THE PERIOD...WITH ANOTHER UPPER LOW
SAILING ACROSS THE NORTHERN PLAINS AND WEAKENING AS IT APPROACHES
THE GREAT LAKES REGION BY SAT PM.

PREVIOUSLY FORECAST HIGHS FOR FRIDAY SEEM SLIGHT TOO WARM WITH THE
MOVEMENT OF THE FRONTAL BOUNDARY INTO THE REGION. HAVE TENDED
TOWARDS WARMER GUIDANCE AHEAD OF THE BOUNDARY FOR FRIDAY LOW
TEMPS...AND HAVE SIDED SLIGHTLY COOLER THAN GUIDANCE HIGHS FRIDAY
ACROSS N GA BEHIND THE FRONT. STAYED WITH A BLEND OF THE MAV MET FOR
SAT TEMPS.

.LONG TERM /SUNDAY THROUGH THURSDAY/...
MODELS SEEM CONSISTENT WITH PUSHING THE LOW PRESSURE SYSTEM FROM THE
GREAT LAKES TO EASTERN CANADA BY SUNDAY AFTERNOON...KEEPING IT
SLIGHTLY MORE TO THE NORTH THAN PREVIOUS MODEL RUNS. ASSOCIATED
FRONTAL BOUNDARY IS DRAGGED BEHIND THE LOW...SETTING UP ALONG THE
EASTERN SEABOARD BY LATE SUNDAY NIGHT. FOR NOW...HIGH PRESSURE RIDGE
SEEMS TO KEEP THE BOUNDARY AT BAY...WITH LITTLE IMPACT TO THE CWA
INTO EARLY NEXT WEEK. OVERALL...NO SIGNIFICANT CHANGES TO THE
OVERALL AIR MASS EXPECTED...AND HAVE CONTINUED WITH DIURNAL
CONVECTION WITH WARM HIGHS AND MILD LOWS.

31

&&

.AVIATION...
EXPECT TS CURRENTLY IN NW GA TO BE NEAR ATL METRO TAF SITES BY 00Z
TAF ISSUANCE. OVERALL VFR CONDITIONS IN THE TAFS...BUT MAY SEE SOME
ISOLD IFR/MVFR CONDITIONS AS THE TS MOVE THROUGH. ACTIVITY SHOULD
DIMINISH BY 01Z AT ATL METRO SITES AND BY 02Z AT CSG-MCN-AHN. GFS IS
SLOWER ON THE WIND SHIFT TO THE NE AT ATL AS IT INDICATES 15Z FRIDAY
COMPARED TO 06Z SHOWN BY THE NAM. GFS TRIES TO BRING WINDS BACK TO
THE NW BUT PLAN ON LEANING TOWARD THE NAM AND STICKING WITH NE WINDS
AT 6KTS. NEITHER GFS OR NAM MOS ARE INDICATING TS FOR FRIDAY AFTN.
BASED ON THIS AND WEAKER INSTABILITIES...WILL REMOVED CB FROM TAF AT
THIS TIME.

JLF
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  94  71  91  69 /  20  20  20  30  20
ATLANTA         72  92  74  91  72 /  20  20  20  20  20
BLAIRSVILLE     63  88  63  85  63 /  20  20  10  20  20
CARTERSVILLE    67  93  68  91  65 /  20  20  20  20  20
COLUMBUS        74  95  74  95  73 /  20  30  20  30  20
GAINESVILLE     70  91  70  90  70 /  20  20  20  20  20
MACON           71  95  72  93  69 /  20  30  20  30  20
ROME            69  94  69  93  68 /  20  20  10  20  20
PEACHTREE CITY  68  92  68  92  66 /  20  20  20  30  20
VIDALIA         74  94  74  91  73 /  20  30  20  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31
Hazardous weather outlook, Jun 17, 5:54 AM EDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
554 AM EDT THU JUN 17 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-181000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
554 AM EDT THU JUN 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL GEORGIA
THIS AFTERNOON AND EVENING. ISOLATED SEVERE THUNDERSTORMS POSSIBLE.

.SYNOPSIS...
AN UPPER LEVEL RIDGE OVER THE GULF OF MEXICO CONTINUES TO DOMINATE
OUR WEATHER. AN UPPER TROUGH WILL PUSH THROUGH THE REGION TODAY AS
THE CENTER OF THE RIDGE SLIDES SLIGHTLY TO THE WEST.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORMS THAT DEVELOP
WILL BE FREQUENT LIGHTNING AND HEAVY RAIN. STRONG WINDS AND LARGE
HAIL WILL ALSO BE POSSIBLE IN THE STRONGER STORMS.

.DISCUSSION...
AS WITH THE LAST SEVERAL DAYS...THE HOT...HUMID AIRMASS WILL
REMAIN OVER THE SOUTHEAST. TEMPERATURES WILL AGAIN HEAT UP INTO
THE 90S JUST ABOUT EVERYWHERE...WITH CAPE VALUES AGAIN EXPECTED TO
BE BETWEEN 2000-3000. AS THE UPPER LEVEL TROUGH PUSHES THROUGH
THE AREA THIS AFTERNOON...IT WILL ADD TO THE INSTABILITY...
ALLOWING SCATTERED THUNDERSTORMS TO DEVELOP THIS AFTERNOON. SOME
OF THESE STORMS MAY REACH SEVERE LEVELS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 17, 4:55 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
455 PM EDT THU JUN 17 2010

GAZ080-172130-
455 PM EDT THU JUN 17 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN TAYLOR COUNTY UNTIL 530 PM EDT...

AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WESLEY CHURCH...MOVING SOUTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TAYLOR COUNTY THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE WESLEY CHURCH...HOWARD...BUTLER...RUPERT AND
POTTERVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
Special weather statement, Jun 17, 5:09 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
509 PM EDT THU JUN 17 2010

GAZ091-103-104-172200-
509 PM EDT THU JUN 17 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN SUMTER...
WEBSTER AND MARION COUNTIES UNTIL 600 PM EDT...

AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BUENA VISTA...MOVING SOUTH AT 15 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS SUMTER...
WEBSTER AND MARION COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE ZELLOBEE...BUENA VISTA...DOYLE...PUTNAM...
DRANEVILLE...SEMINOLE...CHURCH HILL...FRIENDSHIP...PLAINS...DUMAS...
PRESTON AND CONCORD.
Local storm report, Jun 17, 5:14 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
514 PM EDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     TSTM WND DMG     3 SW RINGGOLD           34.88N 85.15W
06/17/2010                   CATOOSA            GA   EMERGENCY MNGR

            TWELVE TREES DOWN. ONE TREE FELL ON A CAR AND ANOTHER
            FELL ON A HOME. MINOR DAMAGE SUSTAINED TO A BARN.

&&

JLF
Special weather statement, Jun 17, 5:24 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
524 PM EDT THU JUN 17 2010

GAZ080-093-104-172215-
524 PM EDT THU JUN 17 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN SUMTER...
TAYLOR AND MACON COUNTIES UNTIL 615 PM EDT...

AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF RUPERT...AND ANOTHER STRONG
THUNDERSTORM NEAR GARDEN VALLEY...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS SUMTER...
TAYLOR AND MACON COUNTIES THROUGH 615 PM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE RUPERT...POTTERVILLE...HICKS...GARDEN
VALLEY...IDEAL...WHITEWATER STATE PARK...FOUNTAINVILLE...BARTLETT...
MONTEZUMA AND OGLETHORPE.
Special weather statement, Jun 17, 5:52 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
552 PM EDT THU JUN 17 2010

GAZ092-093-095-105-107-172230-
552 PM EDT THU JUN 17 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND 40 MPH
WINDS IN PULASKI...SCHLEY...MACON...HOUSTON AND DOOLY COUNTIES UNTIL
630 PM EDT...

AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MEADOWDALE TO BARTLETT...MOVING SOUTHEAST
AT 15 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS
PULASKI...SCHLEY...MACON...HOUSTON AND DOOLY COUNTIES THROUGH 630 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MEADOWDALE...
WINCHESTER...WHITEWATER STATE PARK...SAINT LOUIS...BARTLETT...
IDEAL...MARSHALLVILLE...FOUNTAINVILLE...MOSS OAK...PERRY...
MONTEZUMA...OGLETHORPE...FIVE POINTS...HENDERSON AND CLINCHFIELD.
Special weather statement, Jun 17, 5:59 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
559 PM EDT THU JUN 17 2010

GAZ031>033-041>045-172230-
559 PM EDT THU JUN 17 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING...NICKEL
SIZED HAIL AND 50 MPH WINDS IN DOUGLAS...CARROLL...HARALSON...
DEKALB...PAULDING...COBB AND FULTON COUNTIES UNTIL 630 PM EDT...

AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SANDY PLAINS TO TALLAPOOSA...MOVING
SOUTHEAST AT 30 MPH.

THESE STORMS HAVE PRODUCED A GUST FRONT AHEAD OF THE STORMS. THIS
GUST FRONT CONTAINS WINDS OF 40 TO 50 MPH AND COULD PUSH DOWN SMALL
TREES. IN ADDITION...THESE STORMS HAVE THE POTENTIAL TO PRODUCE
NICKEL SIZED HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING AS THEY
MOVE ACROSS DOUGLAS...CARROLL...HARALSON...DEKALB...PAULDING...COBB
AND FULTON COUNTIES THROUGH 630 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE UNION...LOST MOUNTAIN PARK...JIM R MILLER
PARK...SANDY PLAINS...WHITE WATER PARK...POWDER SPRINGS...MARIETTA...
HIRAM...NEW GEORGIA...TALLAPOOSA...DRAKETOWN...TEMPLE...DOBBINS AIR
RESERVE BASE...BROWNSVILLE AND BREMEN. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:05 PM EDTSevere Thunderstorm WarningFFCMeriwether40 min
Jun 16, 9:42 PM EDTSevere Thunderstorm WarningFFCJasper, Morgan, Putnam48 min
Jun 16, 10:14 PM EDTSevere Thunderstorm WarningFFCGreene46 min
Jun 16, 10:32 PM EDTSevere Thunderstorm WarningFFCGreene, Morgan, Putnam28 min
Jun 16, 10:58 PM EDTSevere Thunderstorm WarningFFCJones47 min
Jun 17, 4:23 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd, Gordon33 min
Jun 17, 4:49 PM EDTSevere Thunderstorm WarningFFCBartow, Gordon41 min
Jun 17, 4:54 PM EDTSevere Thunderstorm WarningFFCBartow, Floyd, Polk51 min
Jun 17, 5:16 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb, Paulding44 min
Jun 17, 5:30 PM EDTSevere Thunderstorm WarningFFCCarroll, Haralson, Paulding, Polk30 min
Jun 17, 6:32 PM EDTSevere Thunderstorm WarningFFCBleckley, Houston, Pulaski, Twiggs43 min
Jun 17, 6:39 PM EDTSevere Thunderstorm WarningFFCCrisp, Sumter36 min
Jun 17, 6:48 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette12 min
Jun 17, 7:30 PM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Troup45 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.